Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Marquette, MI

June 1, 2016Marquette County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 1, 2016, 6:13 PM EDT for Marquette County, Michigan. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 6:13 PM EDT (22:13 UTC)
Expired
Jun 1, 2016, 6:44 PM EDT
In force
31 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Marquette County, MI

The radar

The Marquette radar (KMQT), 21 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WUUS53 KMQT 012213
SVRMQT
MIC103-012300-
/O.NEW.KMQT.SV.W.0004.160601T2213Z-160601T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
613 PM EDT WED JUN 1 2016

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...

* UNTIL 700 PM EDT

* AT 613 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TROWBRIDGE
  PARK...OR NEAR MARQUETTE...MOVING NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MARQUETTE AND HARVEY AROUND 620 PM EDT. 
  LITTLE PRESQUE ISLE AROUND 625 PM EDT. 
  PRESQUE ISLE AROUND 630 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SUGARLOAF MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4657 8714 4646 8746 4660 8762 4678 8736
      4672 8731 4666 8734 4663 8727 4657 8726
      4658 8712
TIME...MOT...LOC 2213Z 232DEG 12KT 4658 8746 

HAIL...1.00IN
WIND...<50MPH

$$

07
3 follow-up statements
877 
WWUS53 KMQT 012222
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
622 PM EDT WED JUN 1 2016

MIC103-012300-
/O.CON.KMQT.SV.W.0004.000000T0000Z-160601T2300Z/
MARQUETTE MI-
622 PM EDT WED JUN 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL MARQUETTE COUNTY...

AT 622 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LITTLE PRESQUE
ISLE...OR NEAR PRESQUE ISLE...MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL MARQUETTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
SUGARLOAF MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW!  DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4657 8714 4646 8746 4660 8762 4678 8736
      4672 8731 4666 8734 4663 8727 4657 8726
      4658 8712
TIME...MOT...LOC 2222Z 215DEG 15KT 4661 8743 

HAIL...1.00IN
WIND...<50MPH
 
$$

07
165 
WWUS53 KMQT 012235
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
635 PM EDT WED JUN 1 2016

MIC103-012300-
/O.CON.KMQT.SV.W.0004.000000T0000Z-160601T2300Z/
MARQUETTE MI-
635 PM EDT WED JUN 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN MARQUETTE COUNTY...

AT 635 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRESQUE ISLE...
MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN MARQUETTE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW!  DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4656 8740 4666 8750 4678 8736 4672 8731
      4666 8734 4663 8727
TIME...MOT...LOC 2235Z 232DEG 12KT 4664 8738 

HAIL...1.00IN
WIND...<50MPH
 
$$

07
777 
WWUS53 KMQT 012244
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
644 PM EDT WED JUN 1 2016

MIC103-012254-
/O.CAN.KMQT.SV.W.0004.000000T0000Z-160601T2300Z/
MARQUETTE MI-
644 PM EDT WED JUN 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARQUETTE COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MARQUETTE.

LAT...LON 4656 8740 4666 8750 4678 8736 4672 8731
      4666 8734 4663 8727
TIME...MOT...LOC 2240Z 232DEG 12KT 4666 8734 

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:58 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 1, 4:58 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
458 PM EDT WED JUN 1 2016

.SHORT TERM...(This evening through Thursday)
Issued at 444 PM EDT WED JUN 1 2016

Water vapor imagery and RAP analysis show a well-defined mid level
low drifting along the MN/ON border near KINL. Band of shra within
the warm conveyor belt of system moved across the area last
night/this morning with the last of the shra now exiting the eastern
fcst area. At the sfc, low pres was located just nw of KINL with
occluded front arcing across western Lake Superior, western Upper MI
into eastern WI. In the wake of the morning shra, and just ahead of
the occluded front, there has been enough clearing for instability
to build. Latest SPC mesoanalysis, shows mlcape of 500+j/kg in a
corridor from the Huron Mtns to KIMT, just ahead of the front.
Meanwhile, deep layer shear is around 30kt, supporting potential for
organized storms. So far, storms have not shown any notable
organization or sustained strong reflectivity aloft. In addition to
brief, very heavy rain, a couple of the stronger storms have
likely produced some small hail.

Bkn band of shra/tsra from the Keweenaw to near KIMT will shift e
this evening, diminishing as they move into the more stable
environment downwind of Lake Michigan over the e half of the fcst
area. Given the instability/deep layer shear, there is still a small
potential of an isold svr storm or two until cells get to roughly a
Marquette/Escanaba line as that will basically mark where
instability falls off. Those diminishing shra will spread into the
eastern fcst area this evening, probably exiting by midnight. Rest
of the night should be dry. Will need to monitor the shra over ne
MN, but being largely diurnally driven, those shra should not
survive the trip across Lake Superior.

Unwinding/weakening mid level low will be just n of Lake Superior at
12z Thu. Its movement will increase to the ene during the day as it
continues to weaken. Expect considerable cloud cover in the morning,
aided by daytime heating. Clouds will begin to decrease at least
over the nw in the aftn under the stabilizing influence of Lake
Superior. Expect highs mostly in the 60s, but 50s for areas close to
Lake Superior that are normally cooled under w winds. Downsloping
over the s central should push temps into the lwr 70s. Winds will be
on the gusty side.

.LONG TERM...(Thursday night through Wednesday)
Issued at 457 PM EDT WED JUN 1 2016

The models suggest that the mid/upper level pattern will amplify as
as a strong shortwave trough moving out of the northern plains digs
into and closes off over the Great Lakes this weekend. This will
bring periods of precipitation into early next week along with
temperatures at or below normal.

Thursday night, with surface ridging building into the area and
diurnal cooling, expect that clearing skies and favorable
radiational cooling in the relatively dry airmass will allow temps
to drop toward the lower end of guidance. Min readings in the upper
30s are expected over the interior west with temperatures in the 40s
over the rest of the area.

Friday, as the vigorous shortwave trough approaches from the west,
clouds will increase from west to east and will bring shra/tsra
chances into the west late as the GFS/ECMWF have trended toward a
slightly faster progression of the pcpn. 850 mb temps into the 10C
to 12C range will support max temps from the upper 60s east to
the lower 70s west.

Friday night, Models were in good agreement that favorable dynamics
with moderate to strong 700-300 mb qvector conv and upper level div
with diffluent flow ahead of the shrtwv will bring pcpn across the
cwa. Forecast MUCAPE and Showalter indices suggest that isold/sct
tsra will also be possible. PWAT values to around 1.5 inches, most
areas should see pcpn amounts to around 0.50 inch with some local
amounts to 1.0 inch over the west.

Saturday, As the Mid level and surface lows approach sct/nmrs shra
and will continue. Expect the best chance for tsra during the
afternoon over the central where the combination of low level
convergence near the surface trough and the proximity of the low
level theta-e ridge, and steepening mid level lapse rates are
present.

Sunday, Mid level trough will linger over the area with the potential
for daytime heating and and an additional weak shortwaves to set off
shra and possibly some tsra.

Monday through Wednesday, pcpn chances will diminish from Monday
into Tuesday as the mid level trough moves off to the east, replace
by mid level and sfc ridging Tuesday. Dry weather should also linger
into Wed as WAA and moisture advection increases through the plains
to nrn MN.
&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 204 PM EDT WED JUN 1 2016

Ongoing ifr cigs at KSAW will improve to mvfr in the next hr or so
as daytime heating works to mix out low-level moisture. Otherwise,
attention is on occluded front currently moving across far western
Upper MI. Expect sct shra/tsra to develop ahead of front, affecting
KCMX/KSAW. If pcpn affects either terminal, brief ifr conditions
will be possible. After fropa, pcpn will end with vfr conditions
expected at KIWD/KCMX/KSAW through the evening. Late tonight/Thu
morning, a return of low-level moisture around low pres passing n of
Lake Superior will bring a return of mvfr cigs. Not out of the
question that cigs could drop to ifr at KCMX under brisk upslope
westerly winds.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 444 PM EDT WED JUN 1 2016

In the wake of a cold front passing across Lake Superior tonight,
west winds up to 25kts are expected overnight into Thu morning.
Meanwhile, fog, dense at times, across portions of the lake will
shift to mainly eastern Lake Superior by sunrise Thursday before
dissipating in the aftn. High pressure building over the western
Lakes Thursday night into Friday morning will then bring a period of
light winds no higher than 15kts. Winds will increase up to 20kts
Fri aftn into Saturday as the next low pressure moves into the
western Great Lakes. Depending on the strength of the low, winds
could ramp up quite a bit more than currently expected, especially
for western Lake Superior due to coastal convergence/funneling of
ene winds. The winds will gradually weaken Sunday.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...Rolfson
LONG TERM...JLB
AVIATION...Rolfson
MARINE...Rolfson
Hazardous weather outlook, Jun 1, 5:04 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
504 PM EDT WED JUN 1 2016

MIZ001>007-009>014-084-085-021215-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
504 PM EDT WED JUN 1 2016 /404 PM CDT WED JUN 1 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER CENTRAL UPPER MICHIGAN THAT COULD
PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE OVER THE WEST HALF ON FRIDAY NIGHT AND
OVER ALL OF WEST AND CENTRAL UPPER MICHIGAN ON SATURDAY. SOME OF
THESE STORMS COULD PRODUCE HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT TO THE NATIONAL WEATHER SERVICE ANY
INSTANCES OF SEVERE WEATHER THIS AFTERNOON AND EVENING.

LSZ162-240>251-263>267-021215-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
504 PM EDT WED JUN 1 2016 /404 PM CDT WED JUN 1 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER EASTERN LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LINGERING FOG...POSSIBLY DENSE AT TIMES...WILL GRADUALLY DIMINISH
WEST TO EAST ON THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY SOUTHERN LAKE SUPERIOR ON
FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-021215-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
504 PM EDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING.

AREAS OF FOG WILL DEVELOP THIS EVENING AND COULD BECOME LOCALLY
DENSE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLB

In the hours before

Local storm report, Jun 1, 5:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
559 PM EDT WED JUN 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             2 NW NATIONAL MINE      46.48N 87.72W
06/01/2016  M0.75 INCH       MARQUETTE          MI   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED IN WEST ISHPEMING.
            .

&&

JSS
Local storm report, Jun 1, 6:01 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
601 PM EDT WED JUN 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             NEGAUNEE                46.51N 87.61W
06/01/2016  M0.88 INCH       MARQUETTE          MI   NWS EMPLOYEE

            NICKEL SIZED HAIL REPORTED IN NEGAUNEE. JUST
            UNDER AN INCH OBSERVED AND MEASURED.

&&

JSS
Local storm report, Jun 1, 6:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
604 PM EDT WED JUN 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             1 N NEGAUNEE            46.52N 87.61W
06/01/2016  M0.75 INCH       MARQUETTE          MI   NWS EMPLOYEE

            DIME SIZED HAIL OBSERVED.

&&

JSS
Local storm report, Jun 1, 6:07 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
607 PM EDT WED JUN 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             1 E ISHPEMING           46.49N 87.64W
06/01/2016  U0.75 INCH       MARQUETTE          MI   PUBLIC

            PUBLIC REPORTS DIME-SIZED HAIL ON BUSINESS
            M28 BETWEEN ISHPEMING AND NEGAUNEE. .

&&

JSS
Local storm report, Jun 1, 6:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
610 PM EDT WED JUN 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             5 ESE FOSTER CITY       45.95N 87.65W
06/01/2016  E0.75 INCH       DICKINSON          MI   PUBLIC

            DIME-SIZED OR BIGGER HAIL OBSERVED IN
            HARDWOOD.

&&

JSS
Local storm report, Jun 1, 6:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
613 PM EDT WED JUN 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             4 NE NEGAUNEE           46.53N 87.55W
06/01/2016  M0.50 INCH       MARQUETTE          MI   OFFICIAL NWS OBS

            MEASURED HALF INCH SIZED HAIL AT WFO
            MARQUETTE.

&&

JSS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 10:19 PM EDTSmall Craft AdvisoryMQT20 hr
Jun 1, 5:28 PM EDTSpecial Weather StatementMQTDickinson32 min
Jun 1, 5:34 PM EDTSpecial Weather StatementMQTMarquette26 min
Jun 1, 5:43 PM EDTSpecial Weather StatementMQTDickinson47 min
Jun 1, 5:45 PM EDTSevere Thunderstorm WarningMQTDickinson, Marquette, Menominee45 min
Jun 1, 6:15 PM EDTSpecial Marine WarningMQT60 min
Jun 1, 6:30 PM EDTSevere Thunderstorm WarningMQTDelta, Marquette, Menominee45 min
Jun 1, 6:40 PM EDTSpecial Weather StatementMQTDickinson35 min
Jun 1, 6:56 PM EDTSpecial Marine WarningMQT64 min
Jun 1, 7:07 PM EDTSpecial Weather StatementMQTMenominee23 min
Jun 1, 7:15 PM EDTSpecial Weather StatementMQTMarquette45 min
Jun 1, 7:37 PM EDTSpecial Weather StatementMQTMarquette38 min
Jun 1, 7:57 PM EDTSpecial Weather StatementMQTMarquette33 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.